Hi, I have just been put on Lyrica and I am wondering what it will do to me. Can anyone help me out? Thanks in advance for any you can give.
I was given Lyrica for my face pain but never took it. I decided to try the Amitriptyline first, which worked. There is a topic on this forum about “Side effects of medications” …You may find out alot about Lyrica there…Or call the pharmacist where you fill your prescription.They can print you out a sheet with all the facts about Lyrica including side effects. Sorry I couldnt be of more help.
Hi Stephanie, You were very helpful. I'm pretty new to the site yet and don't know where every thing is at, so you were very helpful. Thanks!
You’re welcome! You can search for anything you want to know by using the search bar at the top right of the page next to the sign out icon…
Hi sunshine here, some people seem to respond to lyrica, i was on it the first few weeks were ok before I had bad side effects, such as whole body aches especially in groin area memory loss and very tired. Hope you are having a good day.
Lidocaine face patches have been able to keep med dosage down!
Have primary or neuro call it in for you.
Or lidocaine cream is cheaper
And lidicaine mouthwash is used for some people.
Lyrica made me feel drunk!
I am on Lyrica, have been for almost 2 years. IME it works best when combined with other meds. used it with amitriptyline at first and that provided great relief, but had a lot of bad side effects for me. Changed the amitriptyline for duloxetine and I am much more functional, though get a little less in the way of pain relief. Everything is a trade off with these meds and they never have quite the same effects on any two people. Best bet is to try them for yourself. Yes some of the meds I tried were absolutely awful......left me in more pain and unable to even stand but I had to try them to see if they would work for me. As soon as i started the Lyrica I could feel it trying to do something and after a few dose increases it actually started to give relief. It still has a lot of side effects, dizziness, fatigue, weight gain being some of the worst for me. But in the end it provides enough relief that I feel it is worth it and that is a call only you can make for yourself.
I have been on Lyrica since I was diagnosed with TN - about 2 years now.
It took a long time to get used to the effects of Lyrica. For the first few months I was taking 300mg/day and was experiencing memory loss, co-ordination problems, speech difficulties, extreme fatigue, excessive appetite = weight gain.
After a year I was taking the maximum dose of 600mg/day, I felt like a bloated zombie. Now I'm back on 150mg or 300mg/day depending on my pain level. My co-ordination, memory and speech has improved. I still feel lethargic most days.
When I tell my doctor I have breakthrough pain he just prescribes me more codeine or opioates - he does not suggest another medication usually prescribed for tn. I have an appointment with a neurosurgeon next month who has the opinion that lyrica is more effective when combined with other medication such as tegretol.
Hi All, First thank all of you for the info and help. I wanted to wire an update. I just had to get off of Lyrica. I took it for 3 days that had pain from just moving. If my chair hit a small bump I would get firery pain. I had three major break through episodes and right then and there I stopped taking it. No more major pains just fleeting ones that only would last for an hour. Best to all of you thanks again.